Duke Mathematical Journal

Finite energy surfaces and the chord problem

C. Abbas

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J., Volume 96, Number 2 (1999), 241-316.

First available in Project Euclid: 19 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53D10: Contact manifolds, general
Secondary: 35B99: None of the above, but in this section 35J60: Nonlinear elliptic equations 37J05: General theory, relations with symplectic geometry and topology 53D35: Global theory of symplectic and contact manifolds [See also 57Rxx]


Abbas, C. Finite energy surfaces and the chord problem. Duke Math. J. 96 (1999), no. 2, 241--316. doi:10.1215/S0012-7094-99-09608-4. https://projecteuclid.org/euclid.dmj/1077229135

Export citation


  • [1] C. Abbas and H. Hofer, Holomorphic Curves and Global Questions in Contact Geometry, to appear in Progr. Math.
  • [2] V. I. Arnold, First steps in symplectic topology, Russian Math. Surveys 41 (1986), 1–21.
  • [3] David Gilbarg and Neil S. Trudinger, Elliptic partial differential equations of second order, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 224, Springer-Verlag, Berlin, 1983, 2d ed.
  • [4] M. Gromov, Pseudoholomorphic curves in symplectic manifolds, Invent. Math. 82 (1985), no. 2, 307–347.
  • [5] H. Hofer, Lusternik-Schnirelman-theory for Lagrangian intersections, Ann. Inst. H. Poincaré Anal. Non Linéaire 5 (1988), no. 5, 465–499.
  • [6] H. Hofer, Pseudoholomorphic curves in symplectizations with applications to the Weinstein conjecture in dimension three, Invent. Math. 114 (1993), no. 3, 515–563.
  • [7] H. Hofer, K. Wysocki, and E. Zehnder, Properties of pseudoholomorphic curves in symplectisations. I. Asymptotics, Ann. Inst. H. Poincaré Anal. Non Linéaire 13 (1996), no. 3, 337–379.
  • [8] H. Hofer, K. Wysocki, and E. Zehnder, Properties of pseudoholomorphic curves in symplectisation. IV. Asymptotics with degeneracies, Contact and symplectic geometry (Cambridge, 1994) ed. C. B. Thomas, Publ. Newton Inst., vol. 8, Cambridge Univ. Press, Cambridge, 1996, pp. 78–117.
  • [9] H. Hofer, K. Wysocki, and E. Zehnder, The dynamics on a strictly convex energy surface in $\mathbfR^4$, preprint.
  • [10] Helmut Hofer and Eduard Zehnder, Symplectic invariants and Hamiltonian dynamics, Birkhäuser Advanced Texts: Basler Lehrbücher. [Birkhäuser Advanced Texts: Basel Textbooks], Birkhäuser Verlag, Basel, 1994.
  • [11] Tosio Kato, Perturbation theory for linear operators, Springer-Verlag, Berlin, 1976, Grundlehren Math. Wiss. 132, 2d ed.
  • [12] Cora Sadosky, Interpolation of operators and singular integrals, Monographs and Textbooks in Pure and Applied Math., vol. 53, Marcel Dekker Inc., New York, 1979.
  • [13] Elias M. Stein, Singular integrals and differentiability properties of functions, Princeton Mathematical Series, No. 30, Princeton University Press, Princeton, N.J., 1970.